SIEMENS HEALTHCARE DIAGNOSTICS, INC. ATELLICA IM CA 19-9; CARBOHYDRATE AG, CA19-9, FOR MONITORING, MANAGEMENT OF PANCREATIC CANCER
Back to Search Results |
| Model Number |
N/A |
| Medical Device Problem Code |
High Test Results (2457)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
09/13/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
An outside of the united states (ous) customer contacted the siemens customer care center to report elevated atellica im ca19-9 results across 3 days for one patient compared to lower results obtained with an alternate test method.Siemens is investigating.The interpretation of results section of the instructions for use (ifu) states: "results of this assay should always be interpreted in conjunction with the patient's medical history, clinical presentation, and other findings." the limitations section of the ifu states: "warning do not use the atellica im ca 19 9 assay as a screening test or for diagnosis.Do not predict disease recurrence solely on levels of atellica im ca 19 9.Normal levels of atellica im ca 19 9 do not always preclude the presence of disease." "note do not interpret serum levels of ca 19 9 as absolute evidence of the presence or the absence of malignant disease.Before treatment, patients with confirmed gi carcinoma frequently have levels of ca 19 9 within the range observed in healthy individuals.Additionally, elevated levels of ca 19 9 can be observed in patients with nonmalignant diseases.Measurements of ca 19 9 should always be used in conjunction with other diagnostic procedures, including information from the patient's clinical evaluation." "the concentration of ca 19 9 in a given specimen determined with assays from different manufacturers can vary because of differences in assay methods, calibration, and reagent specificity.Ca 19 9 determined with different manufacturers' assays will vary depending on the method of standardization and antibody specificity.Therefore, it is important to use assay-specific values to evaluate quality control results." one mdr is being filed for each of discordant result obtained (this mdr is for sample (b)(4)).
Event or Problem Description
The customer tested 3 samples from the same patient on different days for ca19-9 on atellica im analyzer (b)(4).The results were elevated and did not match with the patient's clinical history or diagnosis.The patient was tested later at a different lab on an unknown ca19-9 method and the result was lower.It is unknown whether the discordant result was reported to the physician.There are no allegations of patient or user intervention or adverse health consequences due to the discordant ca19-9 results.
Additional Manufacturer Narrative
Additional information ¿ 05-dec-2023.Siemens completed the investigation for an outside of the united states (ous) customer observation of discordant elevated atellica im ca 19-9 results.The initial issue was reported as 3 different samples drawn on different days from the same patient that recovered 148 ¿ 151 u/ml with atellica im ca 19-9 kit lot 522 on 2 different atellica im analyzers but recovered < 0.8 u/ml when tested with an alternate ca 19-9 test method.The customer indicated the atellica im ca 19-9 elevated results did not match the clinical diagnosis of the patient.The customer was not able to provide the patient's medical status or a list of medications/supplements the patient was taking.There is no patient sample available for further investigation.Siemens¿s investigation included an assessment of reagent, instrument, and sample data.Reagent issues and instrument performance were ruled out based on there being no issues with quality control (qc) and the patient sample results were repeatable on 2 different analyzers.The expected values section of the atellica im ca 19-9 instructions for use (ifu) indicates that 3.7% of samples from normal patients recovered >37 u/ml, so a certain number of elevated results from normal patients can be expected for this assay.The limitations section of the atellica im ca 19-9 instructions for use (ifu) states: " warning - this device is not indicated for screening or the early detection of pancreatic cancer or as a diagnostic tool to confirm the presence or absence of malignant pancreatic disease.¿.¿additionally, elevated levels of ca 19 9 can be observed in patients with nonmalignant diseases.¿.¿the concentration of ca 19 9 in a given specimen determined with assays from different manufacturers can vary because of differences in assay methods, calibration, and reagent specificity.¿.Based on the available information, the cause of the discordant result could not be determined but siemens cannot rule out a sample specific interferent or normal assay performance.A product problem was not identified.Customer is operational.In section h6, the investigation finding, and investigation conclusion codes were updated.Mdr 1219913-2023-00306 supplemental 1 was filed for the result obtained on 29-sept-2023 (sample 4c283310).Mdr 1219913-2023-00307 supplemental 1 was filed for the result obtained on 05-oct-2023 (sample 5c053659).